MAUDE Adverse Event Report: FERNO-WASHINGTON, INC. 35X PROFLEXX AMBULANCE COT

FERNO-WASHINGTON, INC. 35X PROFLEXX AMBULANCE COT
Model Number 0015700
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/03/2016
Event or Problem Description
It was reported while unloading the patient and stretcher from the ambulance the medics allege they heard a loud pop when lowering the wheels and the cot allegedly came out of the ambulance and collapsed.The medic crew was able to catch the stretcher before it lowered to the ground or tipped over.The patient was checked for injuries and the stretcher was placed into position and the transport continued.Once in the hospital an rn was advised of the incident and the cot was removed from service on arrival back to the station.An investigation has been initiated to evaluate the stretcher and the details of the reported incident.No related injuries have been reported to date.
 
Additional Manufacturer Narrative
The cot was evaluated at the complainant's site.A visual and functional evaluation was conducted.The reported issue could not be duplicated and the cot was operating according to specification.Other maintenance issues were noted at the time of evaluation and were repaired; however, these were not contributing factors to the reported incident.It could not be determined what made the reported "popping" noise or what caused the alleged collapse.The user manual provides instruction and multiple cautions for the user to verify the locked position of the cot before moving it.No new information has been received indicating the patient was injured or otherwise adversely affected by the incident.
 
Event or Problem Description
It was reported while unloading the patient and stretcher from the ambulance the medics allege they heard a loud pop when lowering the wheels and the cot allegedly came out of the ambulance and collapsed.The medic crew was able to catch the stretcher before it lowered to the ground or tipped over.The patient was checked for injuries and the stretcher was placed into position and the transport continued.Once in the hospital a rn was advised of the incident and the cot was removed from service on arrival back to the station.An investigation has been initiated to evaluate the stretcher and the details of the reported incident.No related injuries have been reported to date.

Brand Name
35X PROFLEXX AMBULANCE COT
Common Device Name
35X PROFLEXX AMBULANCE COT
Manufacturer (Section D)
FERNO-WASHINGTON, INC.
70 weil way
wilmington OH 45177
MDR Report Key6190239
Report Number1523574-2016-00036
Device Sequence Number11001825
Product Code FPO
UDI-Device Identifier00190790000318
UDI-Public00190790000318
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Emergency Medical Technician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Emergency Medical Technician
Device Model Number0015700
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/20/2016
Supplement Report FDA Received Date01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight113